Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Thyroids removed due to cancer. Taking levothyroxine. Feeling tired, pain in the temple and lower back. Why?

Hi, I have a number of health questions, if I may. First, I was diagnosed with thyroid cancer about 10 yrs ago and had surgery to have both thyroids removed. Have been taking Levothyroxine daily since. But I havent had my blood levels checked lately because of no insurance, and have been feeling really sluggish and tired for past few months. Am still taking medicine (levothyroxine). Second, I have piercing, sharp stabbing pains in my left temple area and on top and behind my left ear off and on for past several years. Pain only lasts a few seconds and comes and goes. Dont have migranes or any other unusual headaches besides normal headaches from time to time. Lastly, I have been having pain in my lower back on right side kidney area. I notice it when I take a deep breath.Thank you
Asked On : Fri, 15 Mar 2013
Answers:  1 Views:  37
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Thank you for your query.

There are some possibilities of your problem.
Long standing tiredness after thyroidectomy may be due to hypothyroidism.
The levothyroxine dose you are taking probably is not sufficient.
Simply t4 & tsh test will guide you about the dose.

Next the pain you feeling at various part of the body particularly the low back pain should be concerned.
It may be simple mechanical pain.
But the disease recurrence & bony metastasis should also considered.
Nuclear scanning of the whole body have to be done.
Please contact with your concerned doctor.

Take care.
Answered: Sat, 16 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor